• Quote of the Day
    "For most people, transformation is slow. It happens without you realizing it."
    Marsha Linehan, posted by Daniel

pops12

Member
Joined
Aug 11, 2005
Messages
3
Points
1
I am currently 19 years of age, and pretty overweight. I was taking Zoloft since age 13 to deal with OCD and clinical depression. About a year ago I went off of the Zoloft for different reasons. Recently I have had the same old feelings of depression and I want to start taking Zoloft again. But just recently I have been told that while on Zoloft it is impossible to lose weight, is this true? While on Zoloft I was inactive, mostly due to the computer, and I ate fast food A LOT. So I was thinking that the fast food and NO excercise made me overweight, I pray that it wasn't Zoloft. Now I exercise on a daily basis and I am doing a low fat diet. Will this be enough to lose weight while on Zoloft?

Thanks in advance
 

pops12

Member
Joined
Aug 11, 2005
Messages
3
Points
1
I am currently 19 years of age, and pretty overweight. I was taking Zoloft since age 13 to deal with OCD and clinical depression. About a year ago I went off of the Zoloft for different reasons. Recently I have had the same old feelings of depression and I want to start taking Zoloft again. But just recently I have been told that while on Zoloft it is impossible to lose weight, is this true? While on Zoloft I was inactive, mostly due to the computer, and I ate fast food A LOT. So I was thinking that the fast food and NO excercise made me overweight, I pray that it wasn't Zoloft. Now I exercise on a daily basis and I am doing a low fat diet. Will this be enough to lose weight while on Zoloft?

Thanks in advance
 

David Baxter

Administrator
Joined
Mar 26, 2004
Messages
37,965
Points
113
Talk to your doctor about the weight gain issue with Zoloft -- some people do see that as a side-effect with Zoloft and certain other SSRIs but there are things you can do about that: one solution that works for some is to lower the dosage of Zoloft a bit and add in a small amount of Wellbutrin, so you might ask your doctor about that.

Certainly, altering your diet -- better nutrition and more exercise will help a great deal, both for losing weight and for preventing any weight gain that the SSRIs might facilitate.

One caution, though: You indicate that you are on a low fat diet -- be careful with that. Your brain and your body need a certain amount of good fats to function properly and people on very low fat diets have been known to develop symptoms of depression or anxiety or other emotional-psychological issues because of the low fat diets. If you are going to do that, make sure that you add in foods like fish and whole grains to maximize omega 3 essential fatty acids in your food intake.
 

David Baxter

Administrator
Joined
Mar 26, 2004
Messages
37,965
Points
113
Talk to your doctor about the weight gain issue with Zoloft -- some people do see that as a side-effect with Zoloft and certain other SSRIs but there are things you can do about that: one solution that works for some is to lower the dosage of Zoloft a bit and add in a small amount of Wellbutrin, so you might ask your doctor about that.

Certainly, altering your diet -- better nutrition and more exercise will help a great deal, both for losing weight and for preventing any weight gain that the SSRIs might facilitate.

One caution, though: You indicate that you are on a low fat diet -- be careful with that. Your brain and your body need a certain amount of good fats to function properly and people on very low fat diets have been known to develop symptoms of depression or anxiety or other emotional-psychological issues because of the low fat diets. If you are going to do that, make sure that you add in foods like fish and whole grains to maximize omega 3 essential fatty acids in your food intake.
 

Top Bottom